Ask a doctor

Will Botox help reduce the lines under my eyes? (photo)

I'm 31 and have these lines under my eyes (they appeared after being told to use Retin A under them 3 years ago - and have never gone away, despite me no longer using it there). They're there all the time (not affected by muscles or smile). My skin is quite thin under my eyes. My dermatologist suggested I use a small amount of botox under there to fix it. Is this a good idea? Could it go wrong? Will it be obvious i've had it done?

Doctor Answers (4)

Under Eye Crinkles & Wrinkles Respond Well To Neuromodulators

+1

While puffiness under the eyes resembling "jelly rolls", whichs result from hypertrophic, hyperactive muscles, is the main indication for the use of neuromodulators, such as Botox, Dysport or Xeomin under the eyes, they have been used as well for treating fine crinkles and very fine lines that may appear there, as in this case. Frankly,  I am a bit puzzled by the any association with the use of tretinoin under the eyes. Tretinoin applied daily is in fact used to treat fine wrinkling in this area, as well as all over the face and neck. And if the crinkling were the result of simple dryness that can occur with use of tretinoin, this would have cleared shortly after stopping it. Consultation with a board certified aesthetic physician with extensive experience in treating this area is a must.

Web reference: http://YoungerLookingWithoutSurgery.com

New York Dermatologic Surgeon
5.0 out of 5 stars 10 reviews

Botox under eyes?

+1
Maybe but a very expert BOTOX injector is needed to preform this area of injection. Because the risks are very high.. 
Miami Plastic Surgeon
4.5 out of 5 stars 55 reviews

Botox for lines under the eyes

+1
Botox is best for dynamic lines - lines that appear with movement of muscle.  Additionally, Botox is best for the lines to the sides of the eyes (crow's feet), between the eyebrows, and on the forehead.  Under the eyes, Botox can be helpful, but should be used in VERY small quantities and only injected by an advanced injector as too much Botox or too deep or too low of an injection can cause problems which are not reversible and you would have to wait for the Botox to be metabolized for 2-3 months to go away.  If your doctor is an advanced injector and feels that this is a good idea, then you may be in good hands.  If not, then be careful.

Good Luck. 

Web reference: http://www.ShaferPlasticSurgery.com

New York Plastic Surgeon
5.0 out of 5 stars 52 reviews

Botox for wrinkles under the eyes

+1
Botox for wrinkles under the eyes can be effective but won't make use can appear perfect or blemish freely.  Often times a combination of conservative laser work and Botox complement each other very well and should be thought of as maintenance to maintain what you have not exactly to reverse everything.

Web reference: http://www.chaselaymd.com/non-surgical/botox-dysport.cfm

Bay Area Facial Plastic Surgeon
5.0 out of 5 stars 34 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.